MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 23 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 23 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190)
Date of Event 08/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#: 00598004702; stemmed tibial component ; lot#: j6563908.Customer had indicated that the product was being returned to zimmer biomet for investigation, but it has not yet been received.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 03965.
 
Event or Problem Description
It was reported a patient underwent a left knee arthroplasty on approximately one year ago.Subsequently, the lps flex articular surface was identified via xray to no longer be attached to stemmed tibial baseplate and revised on 10 months post-op.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of radiographs reviewed by a third party hcp.Initial image notes normal appearance of total knee arthroplasty and appears to be anatomically aligned and intact.Second image shows metallic articular surface is no longer attached to the tibial base, can be seen detached with the anterior joint space.The remainder of hardware appears intact, bone appears normal.There are no signs of loosening, wear, radiolucency, or contributing factors.Complaint sample was returned and evaluated against the reported event.Visual inspection identified the tibia exhibits signs of repeated use and has some residue on the place.The art surface shows signs of being implanted with discoloration and wear.The dovetail feature is flared out.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 23 MM HEIGHT "USE WITH PLATE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10929631
Report Number0001822565-2020-03966
Device Sequence Number13693109
Product Code JWH
UDI-Device Identifier00889024211995
UDI-Public(01)00889024211995
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number00596404023
Device Lot Number64152994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight118